| Catalog Number |
FG540000 |
| Medical Device Problem Codes |
Failure to Power Up (1476); Smoking (1585); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/17/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a carto 3 system and smoke came out from the small hole present on the left corner of the monitor.They received a broken monitor, the screen was physically damaged.The system was being installed at that moment.No patient involved.A new monitor for the carto 3 system was requested.Additional information was received on 17-dec-2025.The bwi representative advised that the system is not installed yet since the installation will be performed on (b)(6) 2026, but the bwi representative opened the boxes, monitor and workstation (ws) only, to get the uid for the ws and request the licenses in order to be ready for the installation day.Once connected the monitor and ws, they noticed that the monitor was not turning on at all since defective.The monitor got damaged on the screen and smoke came out from the small hole present on the left corner.Issue observed and faced during monitor installation once connected to the power and switched on.No patient or procedure involved during the event.Additional information was received on 17-dec-2025.Once connected monitor and ws, they noticed that the monitor was turning on but they noticed damage on the screen.Additional information was received on 06-jan-2026.It's been said they received a broken monitor, the screen was physically damaged.The system was being installed at this time.No patient involved.Requested a new monitor for the carto 3 system.Technical services (ts) can perform the system installation and fixing the damage on arrival (doa) system issue ordering a new monitor.The defective monitor needs to be sent back for investigation.Defective monitor sn is: (b)(6).The reported broken monitor issue and monitor was not turning on at all issue were assessed as not mdr reportable.The most likely consequence was an intraprocedural delay.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event, was remote.The reported smoke came out from the small hole present on the left corner of the monitor issue was assessed as mdr reportable.
Additional Manufacturer Narrative
The system evaluation was completed on 11-mar-2026.It was reported that a patient underwent a cardiac ablation procedure with a carto 3 system.It was reported that before the system was installed, it was noticed that the monitor was broken, the screen was physically damaged.Although physical damage was observed to the monitor, the bwi representative connected the monitor to the power and switched it on.The bwi representative noticed that smoke came out from the small hole present on the left corner of the monitor.No patient or procedure involved during the event.It was confirmed that the issue was resolved by replacing the faulty monitor with another one that was delivered to the customer.The system is ready for use.The suspected monitor associated with this complaint was returned to the manufacturer for further analysis.During investigation, the monitor was found with physical damage on the screen "flat screen broken¿.The monitor was checked and powered on for around 6 days, and there was no evidence of smoke or smell.Note: the monitor should not cause fire hazards for any reason under normal operating conditions, component failure or due to overheating.The monitor was scraped.The manufacturing record evaluation was performed on monitor #vn-0366mg-qdv00-48d-0brl-a03, and no internal actions related to the reported complaint condition were identified.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).